MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84592
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the outer layer of the microcatheter peeled off.A direxion fathom-16 system was selected for use in the joint embolization procedure.The direxion fathom-16 system was introduced via the guide sheath.During advancement, it was noted that the direxion was unable to be controlled in the same manner in which it usually was.The physician elected to replace the direxion, but there was difficulty removing the device from the guide sheath.Once the direxion was removed, it was observed that the outer layer of the device coating had come off.The direxion was replaced with another direxion, and the procedure was completed using the second device.There were no reported patient complications, and the patient was reported to have fully recovered.
 
Event or Problem Description
It was reported that the outer layer of the microcatheter peeled off.A direxion fathom-16 system was selected for use in the joint embolization procedure.The direxion fathom-16 system was introduced via the guide sheath.During advancement, it was noted that the direxion was unable to be controlled in the same manner in which it usually was.The physician elected to replace the direxion, but there was difficulty removing the device from the guide sheath.Once the direxion was removed, it was observed that the outer layer of the device coating had come off.The direxion was replaced with another direxion, and the procedure was completed using the second device.There were no reported patient complications, and the patient was reported to have fully recovered.It was further reported that once removed, it was observed that the outer gray sheath of the direxion fathom-16 was defective, and the inner purple layer of the device was visible.
 
Additional Manufacturer Narrative
Device analysis: the device was examined visually, and it was found that there were three fractures in the nitinol shaft, approximately 23.5cm, 24.3cm, and 25cm from the microcatheter hub.The device was not separated, and the purple inner layer of the device was visible, and intact.No other visual damage was noted during the investigation.
 
Event or Problem Description

Brand Name
DIREXION FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18610002
Report Number2124215-2024-04675
Device Sequence Number2506064
Product Code KRA
UDI-Device Identifier08714729839637
UDI-Public08714729839637
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2025
Device Model Number84592
Device Catalogue Number84592
Device Lot Number0032627309
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer02/09/2024
03/21/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/05/2024
04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown